What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 2:25 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 30, 2:25 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Sun Jul 30 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 322 PM EDT Sun Jul 30 2023
The onset of convection today as of 19Z is occurring over interior
southeast GA counties just ahead of what appears to be a weak
differential heating boundary over central GA, as well as over
southern counties. Temperatures have warmed well into the 90s in
most areas which has combined with surface moisture is supplying
plenty of instability for numerous convection to fire this
evening, along with some lift from a cool front over northern GA
and a sea breeze boundary near the coast nudging inland.
Have also included the entirety of the CWA in a Heat Advisory
through this evening basis current temps and dewpoints, which
have been slightly higher than guidance (a few areas will be
flirting with Excessive Heat Warning Criteria).
Isolated severe storms remain possible through this evening area
wide due to cooling mid level temps and therefore steepening lapse
rates, which could produce some locally severe downbursts and hail
(along with usual heavy rainfall). CAMs continue to move a
MCS/Squall Line like feature into interior southeast GA around
sunset, with some guidance having this feature hold together as
far as approaching I-10. With the above being said, most short
term guidance has been inconsistent with this feature including
the HRRR, which has not initialized well with convection over
interior GA counties this afternoon. This will certainly have an
impact with any feature that moves in later this evening, and
therefore will need to evaluate how daytime convection pans out.
Regardless, have kept chances of POPs into the overnight hours as
for most of southeast GA, and even slight chances into northeast
FL.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 322 PM EDT Sun Jul 30 2023
The cool front over northern GA will slide further south Monday,
which will pull in some relatively drier air in the middle levels
with it, especially over interior southeast GA. Therefore, the
focus for convection will near the FL/GA border and northeast FL
primarily, and especially approaching the coast and the nearly
pinned sea breeze. A few very isolated severe cells will also be
possible Monday, with the threats once again being gusty winds
(especially with a bit of drier air entrainment) and hail. Temps
will not be as hot on Monday, through dewpoints in the 70s will
still keep most of us near Heat Advisory criteria once again.
Tuesday, the front will stall near the FL/GA border and start to
weaken and become more diffuse while a weak ridge of high pressure
builds across the area. Therefore, convective focus will once
again be near the FL/GA border and southward with some drier air
aloft still lingering over southeast GA and possibly mixing into
the northeast FL area. Some dry air entrainment could once again
occur Tuesday, and therefore some strong to potentially severe
cells will be possible. Temps will continue to moderate closer to
climo by Tuesday, and similarly into Tuesday Night into Wednesday
Morning as we will see an increase in onshore flow. This same
onshore/northeasterly flow will also likely push convective
initiation with the sea breeze a bit further inland.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 322 PM EDT Sun Jul 30 2023
The area will remain under the influence of the upstream side of
an upper trough for Wednesday through Friday with a weak surface
ridge over the region. This will keep temps closer to average
during this period, with a general northeast flow and sea breeze
set up for diurnal convection as well. Guidance is in pretty good
agreement with a shortwave impulse riding along the periphery of
the upper trough from northwest to southeast around
Thursday/Thursday Night, though timing of this will be very
important and ironed out over the next few days.
Into next weekend, surface high pressure looks to shift more
offshore as the dominant upper trough over the east US starts to
shift in orientation. Long range guidance does start to become
more split around this time frame, though the general outlook
looks to be for a more zonal pattern aloft and rising heights at
upper-levels, with a return to southwest flow near the sfc.
Therefore, temperatures above average will also likely be favored
during this time frame...
&&
.AVIATION...
(18Z TAFS)
Issued at 151 PM EDT Sun Jul 30 2023
VFR conditions to start the 18Z TAF period under mostly sunny
skies with few clouds around 3.0-4.0 kft growing to scattered
as isolated to scattered thunderstorms begin to break out after
19-20Z over the TAF sites with VCTS noted area wide. Best window
for MVFR restrictions from T'storms should be between 20Z and 00Z
over the northeast Florida sites as showers and storms develop
along the unstable Atlantic seabreeze boundary in the westerly
surface flow with winds turning southerly at SGJ/SSI and possibly
CRG late this afternoon behind the seabreeze. Gusty and erratic
wind gusts expected in storms. A secondary round of T'storms
arriving from central Georgia will affect SSI terminal after 00Z
until 04Z with strong to severe storms causing MVFR/IFR
restrictions there and if the line of storms hold together may
affect JAX/VQQ/CRG after 03Z so have a PROB30 group for this
possibility based on a few model suggestions. Otherwise debris
clouds around 15 to 20 kft will linger overnight before lifting
and have brief MVFR fog at VQQ/GNV after 07-09Z with VFR elsewhere
and light to near calm west southwest winds. Light westerly winds
around 5 knots resume Monday with growing cumulus field around
3.0 kft before storms develop in the afternoon after the end of
the 18Z period.
&&
.MARINE...
Issued at 322 PM EDT Sun Jul 30 2023
A cold front is located over northern GA with a pre frontal trough
over central GA. The trough will move across waters through
tonight, with the front shifting southeast over GA waters Monday.
The front will then stall and dissipate through mid week as a
ridge of high pressure builds into the area. This ridge will shift
offshore by the end of the week.
Rip Currents: A moderate risk for rip currents remains today and
through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 93 73 93 / 60 30 10 20
SSI 77 92 78 93 / 50 50 20 30
JAX 74 94 74 94 / 40 70 30 50
SGJ 75 92 75 92 / 40 70 40 50
GNV 74 93 73 94 / 40 70 30 60
OCF 74 92 74 93 / 40 70 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 5 PM EDT this afternoon for FLZ020-021-023-
024-030-031-033-035-038-122-124-125-132-133-136>138-140-222-
225-232-236-237-240-325-340-425.
GA...Heat Advisory until 5 PM EDT this afternoon for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Special weather statement, Jul 30, 4:44 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
544 PM EDT Sun Jul 30 2023
FLZ020-021-302215-
Hamilton FL-Suwannee FL-
544 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northern Suwannee
and central Hamilton Counties through 615 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suwannee River State Park. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jasper, White Springs, Suwannee Springs, Suwannee River State Park,
Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 8325 3051 8277 3033 8274 3030 8322
3031 8321 3035 8321 3035 8319 3038 8319
3039 8317 3041 8318 3042 8322 3046 8322
3047 8323 3047 8324 3052 8324 3056 8326
TIME...MOT...LOC 2144Z 163DEG 3KT 3041 8306
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Jul 30, 4:45 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
545 PM EDT Sun Jul 30 2023
FLZ038-138-302215-
Coastal Flagler FL-Inland Flagler FL-
545 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southeastern Flagler
County through 615 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ormond-By-the-Sea, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Flagler Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 8107 2946 8112 2943 8110 2942 8114
2941 8115 2927 8115 2926 8125 2937 8129
2953 8111
TIME...MOT...LOC 2145Z 331DEG 5KT 2933 8115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Jul 30, 4:55 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
555 PM EDT Sun Jul 30 2023
GAZ132-149-163-302230-
Atkinson GA-Clinch GA-Coffee GA-
555 PM EDT Sun Jul 30 2023
...Strong thunderstorms will impact portions of southwestern Coffee,
Atkinson and northwestern Clinch Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Alapaha to 7 miles northeast of
Nashville. Movement was east at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph, penny size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Douglas, Pearson and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3148 8311 3153 8308 3155 8278 3109 8285
3112 8297 3119 8297 3119 8305 3123 8305
3128 8303 3131 8306 3134 8307 3136 8310
3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 2155Z 275DEG 18KT 3141 8312 3126 8315
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HESSSpecial weather statement, Jul 30, 5:01 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Sun Jul 30 2023
FLZ023-024-030-031-033-124-125-132-133-225-232-325-425-GAZ350-364-
302230-
Coastal St. Johns FL-Western Clay FL-Union FL-South Central Duval FL-
Inland Nassau FL-Bradford FL-Eastern Clay FL-Baker FL-
Western Duval FL-Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Inland St. Johns FL-Western Charlton GA-Southern Ware GA-
601 PM EDT Sun Jul 30 2023
...Strong thunderstorms will impact portions of southern Nassau,
northeastern Bradford, northwestern St. Johns, eastern Baker,
northeastern Union, northern Clay, Duval and south central Charlton
Counties through 630 PM EDT...
At 601 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayport to near Glen St. Mary. Movement was
south at 25 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Starke, Raiford,
Arlington, Ponte Vedra Beach, Unf, Mandarin and Fruit Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 8164 2996 8227 3034 8232 3061 8221
3042 8184 3060 8140 3025 8135 3007 8128
TIME...MOT...LOC 2201Z 343DEG 22KT 3040 8144 3029 8222
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HESSLocal storm report, Jul 30, 5:03 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
603 PM EDT Sun Jul 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Gst 1 ENE Fort Caroline 30.39N 81.48W
07/30/2023 M44 MPH Duval FL Mesonet
Mesonet station XJAK Jacksonville.
&&
LEVSpecial weather statement, Jul 30, 5:03 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
603 PM EDT Sun Jul 30 2023
GAZ135-136-302230-
Appling GA-Wayne GA-
603 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northwestern Wayne
and Appling Counties through 630 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant Hatch, moving southeast at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph, nickel size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Baxley, Surrency, Plant Hatch and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3194 8238 3194 8231 3195 8231 3193 8230
3194 8228 3191 8223 3190 8216 3188 8211
3186 8212 3182 8204 3182 8202 3179 8199
3179 8196 3176 8194 3175 8191 3149 8209
3167 8246 3195 8238
TIME...MOT...LOC 2203Z 306DEG 13KT 3186 8228
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HESS